Tornadoes · United States · Texas · 2011
EF2 tornado, Deadwood to Lake Bistineau South, Texas, April 26, 2011
From Deadwood to Lake Bistineau South, this EF2 tornado ran 42.4 miles across Panola, De Soto, Caddo and Bossier counties on April 26, 2011, touching down at 7:46 PM CDT and reaching 850 yards wide. It killed nobody and injured 2, and did $10 million of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mphthis tornado
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF2
- Date
- April 26, 2011
- Touchdown
- 7:46 PM CDT (00:46 UTC)
- Lifted
- 8:39 PM CDT (01:39 UTC)
- On the ground
- 53 minutes
- Path length
- 42.4 miles (68.2 km)
- Path width
- 850 yards (777 m)
- Deaths
- 0
- Injuries
- 2
- Property damage
- $10 million
- Counties
- Panola, De Soto, Caddo and Bossier counties
- Touchdown point
- 32.099, -94.064
- Lift-off point
- 32.392, -93.427
- Record number
- 1104261846-02
The damage survey
47 damage points were recorded along this path by NWS SHV, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 105 mph.
- Numerous trees snapped and blocking the road
- north edge of trees snapped
- home with minor damage...outbuilding destroyed and trees snapped. southern edge of tornado
- numerous trees snapped near a house and onto road
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A very volatile atmosphere developed during the late afternoon...evening and overnight hours of April 26th across the Four State Region. An area of low pressure moved from the Texas Hill Country into Northeast Texas during the afternoon. Meanwhile, a warm front had moved northward from central Louisiana and was oriented west to east near the Arkansas/Louisiana state line. A dry line had moved just east of the I-35 corridor of North Central Texas and a strong cold front trailed the dry line. Very strong speed and directional shear was noted in the low and mid levels of the atmosphere such that supercells developed. Many of these produced tornadoes across the region. Other storms produced strong straight line wind gusts with bowing segments and large hail.
A very volatile atmosphere developed during the late afternoon...evening and overnight hours of April 26th across the Four State Region. An area of low pressure moved from the Texas Hill Country into Northeast Texas during the afternoon. Meanwhile, a warm front had moved northward from central Louisiana and was oriented west to east near the Arkansas/Louisiana state line. A dry line had moved just east of the I-35 corridor of North Central Texas and a strong cold front trailed the dry line. Very strong speed and directional shear was noted in the low and mid levels of the atmosphere such that supercells developed. Many of these produced tornadoes across the region. Other storms produced strong straight line wind gusts with bowing segments and large hail.
The National Weather Service conducted a storm survey in Panola County Texas, and determined that a tornado first touched down in eastern Panola County near FM 3359 and then moved northeast into Desoto Parish, Louisiana. Several trees were uprooted and/or snapped just before crossing into Desoto Parish. Winds were estimated at 110 - 115 mph.
This tornado was a continuation of the tornado which first touched down in eastern Panola County, Texas. This tornado then moved across the state line into western De Soto Parish where it mostly exhibited EF0 to EF1 type damage. A few locations near Keachi, Longstreet and Frierson exhibited low end EF2 damage. Trees were snapped and uprooted���as many as 3 dozen homes sustained minor damage���with a few moderately damaged homes where carports were peeled back or trees fell on them. Several barns were knocked over or destroyed as well. The heaviest damage was located in the community of Frierson where widespread tree damage occurred and the tornado was at its widest point. Other damage along and just south of the tornado track is related to rear flank downdraft otherwise known as straight line winds. The tornado tracked into De Soto Parish across Belle Bower Texas Line Road���State Route 3015 where trees were snapped off 4 to 6 feet off the ground and 2 tanks from a gas well were overturned. The tornado continued northeast crossing State Route 5 between Keachi and Longstreet���then crossed Smyrna Road knocking over trees onto and around homes. The tornado crossed hwy 171 south of the hwy 5 and 171 intersection and followed along Jessie Lattin where a several homes were damaged and barns destroyed. The storm continued northeast crossing I49 where Red Bluff road crosses under. Numerous trees were downed and increased in coverage as the storm moved into Frierson. The tornado then entered southeast Caddo Parish. Maximum winds are estimated at 110 - 115 mph.
This tornado is a continuation of the tornado that first touched down in Panola County, Texas and then moved into De Soto Parish and then Caddo Parish. The tornado crossed the Wallace Lake Bayou, entering Caddo Parish and crossed the intersection of Ellerbe road and Hwy 1 where several pecan trees were snapped. Maximum winds are estimated at 110 - 115 mph.
This tornado is a continuation of the tornado that first touched down in eastern Panola County, Texas, then moved into De Soto and Caddo Parishes in northwest Louisiana before moving into southern Bossier Parish. The tornado moved across Atkins Clark Road where a mobile trailer was flipped at a gas well injuring the occupants. The tornado continued northeast crossing Hwy. 154 and 157 intersection damaging trees and powerlines before weakening and lifting near Lake Bisteneau. Maximum winds are estimated at 110 - 115 mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.10 chance of a tornado within 25 miles. The outlook in force was issued at 19:47 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the tornado touched down at Apr 26, 2:56 PM CDT, 4 hours 50 minutes earlier.
Area forecast discussion, Apr 26, 2:56 PM CDT, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
256 PM CDT TUE APR 26 2011
.DISCUSSION...
PARTICULARLY DANGEROUS SITUATION FOR LATER THIS AFTERNOON AND MUCH
OF THE OVERNIGHT HOURS WITH ALL ELEMENTS COMING TOGETHER FOR LARGE
HAIL...TORNADOES AND DAMAGING WINDS. MOST OF THE SEVERE STORMS ARE
EXPECTED TO ALONG AND JUST SOUTH OF THE INTERSTATE 30 CORRIDOR...
WHICH ALSO HAPPENS TO CORRELATE WELL WITH THE ONGOING FLASH FLOOD
WATCH. CAPE VALUES ACROSS THE CWA IN THE WARM SECTOR ARE ALREADY
OVER 3000 JOULES WITH A LIFTED INDEX NEAR MINUS 10. ALL THAT IS
NEEDED IS A TRIGGER...WHICH SHOULD ARRIVE IN WESTERN AREAS AROUND
00Z. HOWEVER...A BRIEF ROUND OF CONVECTION WILL OCCUR ALONG A WARM
FRONT FOR THE REMAINDER OF THE AFTERNOON AS IT MOVES NORTH OUT OF
THE AREA. BY 06Z...A DRY INTRUSION WILL BEGIN TO ARRIVE FROM THE
SOUTHWEST AND THIS SHOULD PUT AN END TO MOST OF THE CONVECTION BY 12Z.
ON WEDNESDAY...A COLD FRONT WILL MOVE ACROSS THE FOUR STATE REGION...
FOLLOWED BY STRONG WEST TO NORTHWEST WINDS. DRY AND COOLER WEATHER
EXPECTED THURSDAY AND FRIDAY. NEXT SYSTEM DIGS INTO THE SOUTHERN
ROCKIES FRIDAY NIGHT...BRINGING SCATTERED SHOWERS AND THUNDERSTORM
TO THE FOUR STATE REGION OVER THE WEEKEND. DRY AND COOLER WEATHER
EXPECTED FOR EARLY NEXT WEEK.
&&
.AVIATION...
MVFR CEILINGS ACROSS THE REGION ARE FORECAST TO IMPROVE AS DIURNAL
MIXING ALLOWS FOR EROSION OF THE CLOUD DECK BY 00Z. INCREASED SOUTH
WINDS 15 TO 20 KNOTS WITH HIGHER GUSTS PERSISTING THROUGH 06Z ACROSS
MOST LOCATIONS. AN UPPER-LEVEL DISTURBANCE IS FORECAST TO INITIATE
CONVECTION BY 21Z...SOME STORMS CAPABLE OF PRODUCING DAMAGING
WINDS...TURBULENCE...AND HEAVY RAINFALL. THUNDERSTORM ACTIVITY TO
DIMINISH AFTER 06Z WEDNESDAY WITH MVFR CEILINGS PERSISTING THROUGH
15Z. OTHERWISE...WEST TO NORTHWEST WINDS EXPECTED BY 18Z. /05/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 69 79 53 79 53 / 60 30 10 0 0
MLU 70 81 52 75 50 / 60 40 10 0 0
DEQ 56 70 43 76 46 / 80 50 10 0 0
TXK 66 74 49 77 52 / 80 40 10 0 0
ELD 66 75 47 77 48 / 80 50 10 0 0
TYR 65 75 52 78 54 / 60 10 10 0 0
GGG 67 79 51 78 52 / 60 20 10 0 0
LFK 69 82 53 82 51 / 40 10 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 AM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: TXZ124>126-136>138-149>153-165>167.
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112.
&&
14/05Hazardous weather outlook, Apr 26, 12:00 PM CDT, 7 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT TUE APR 26 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>014-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>151-271100- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-MCCURTAIN- BOWIE-FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH- GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR THE NORTHERN THIRD OF NORTHEAST TEXAS...MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA AS WELL AS ALL OF SOUTHWEST AND SOUTH CENTRAL ARKANSAS THROUGH 7 AM WEDNESDAY... THE POTENTIAL EXIST FOR A VIOLENT OUTBREAK OF TORNADOES LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR OF NORTHEAST TEXAS AND NORTHERN LOUISIANA...INCLUDING SOUTHEAST OKLAHOMA AND ALL OF SOUTHERN ARKANSAS. A STRONG UPPER LEVEL TROUGH IN COMBINATION WITH A VERY UNSTABLE AND HIGHLY SHEARED ENVIRONMENT WILL LIKELY RESULT IN THE FORMATION OF SUPERCELLS ACROSS THE REGION WITH A VIOLENT AND POTENTIAL DEADLY TORNADO OUTBREAK EXPECTED. VERY LARGE HAIL AND DAMAGING WIND WILL ALSO ACCOMPANY THE CONVECTION LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. TWO TO FOUR INCHES OF RAIN WITH ISOLATED HIGHER AMOUNTS CAN BE EXPECTED ACROSS SOUTHEAST OKLAHOMA...SOUTHWEST ARKANSAS AND EXTREME NORTHEAST TEXAS TONIGHT...WHICH WILL RESULT IN FLASH FLOODING CONCERNS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED LATER THIS AFTERNOON...BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THIS SIGNIFICANT SEVERE THUNDERSTORM THREAT. LAZ017>022-TXZ152-153-165>167-271100- SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-NACOGDOCHES- SHELBY-ANGELINA-SAN AUGUSTINE-SABINE TX- 1200 PM CDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA AND EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS ACROSS THE REGION. WITH A VERY UNSTABLE ENVIRONMENT IN PLACE...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE...SOME OF WHICH COULD PRODUCE TORNADOES WITH HAIL AND DAMAGING STRAIGHT LINE WINDS. THIS THREAT WILL INCREASE AS WE TRANSITION INTO THE EVENING HOURS TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...STRONG TO SEVERE THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE REGION THIS WEEKEND WITH THE APPROACH OF ANOTHER UPPER LEVEL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AS EARLY AS THIS AFTERNOON BUT ESPECIALLY THIS EVENING AND THROUGH THE OVERNIGHT HOURS FOR THE POTENTIAL OUTBREAK OF SEVERE THUNDERSTORMS.
In the hours before
Local storm report, Apr 26, 6:52 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
652 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND GST TEXARKANA 33.45N 94.02W
04/26/2011 E60.00 MPH MILLER AR TRAINED SPOTTER
SPOTTER REPORTING 60 MPH WIND GUST IN TEXARKANA
&&
04Local storm report, Apr 26, 6:58 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
658 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM HAIL 3 W LINDALE 32.51N 95.46W
04/26/2011 E3.00 INCH SMITH TX NWS EMPLOYEE
3.25 INCH HAIL RELAYED FROM NWS FWD
&&
04Local storm report, Apr 26, 7:01 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
701 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TORNADO 1 NNE HAWKINS 32.60N 95.20W
04/26/2011 WOOD TX FIRE DEPT/RESCUE
TORNADO BRIEFLY DROPPED DOWN NORTHEAST OF HAWKINS AND
QUICKLY WENT BACK UP
&&
04Local storm report, Apr 26, 7:19 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
719 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TORNADO W TATUM 32.31N 94.52W
04/26/2011 RUSK TX EMERGENCY MNGR
TREES SNAPPED...DAMAGE TO A HOME...BARN DESTROYED. ON 149
AND CR 2187 WEST OF TATUM
&&
04Local storm report, Apr 26, 7:20 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
720 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0709 PM TORNADO 4 SSE MARSHALL 32.48N 94.32W
04/26/2011 HARRISON TX EMERGENCY MNGR
DAMAGE TO A HOME ALONG FM 2625 AND TAYLOR ROAD
&&
04Local storm report, Apr 26, 7:32 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
732 PM CDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0644 PM TORNADO 1 N TATUM 32.33N 94.52W
04/25/2011 RUSK TX LAW ENFORCEMENT
TREES DOWN. SHED DESTROYED ALONG CR 2214. DAMAGE TO A
HOUSE ALONG CR 2187 NEAR TATUM AS WELL.
&&
15The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Shreveport, LA (KSHV), 00:00Z
0.8 hours before the tornado, 26 km from the path. April 27, 2011.
- Mixed-layer CAPE
- 2270 J/kg
- Mixed-layer CIN
- -13 J/kg
- Surface CAPE
- 3054 J/kg
- Mixed-layer LCL
- 961 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 281 m²/s²
- 0-3 km storm-relative helicity
- 428 m²/s²
- Significant tornado parameter
- 5.6
- Supercell composite
- 23.5
- 0-3 km lapse rate
- 6.6 K/km
Shreveport, LA (KSHV), 12:00Z
11.2 hours after it, 26 km from the path. April 27, 2011.
- Mixed-layer CAPE
- 2193 J/kg
- Mixed-layer CIN
- -26 J/kg
- Surface CAPE
- 467 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 85 kt
- 0-1 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 473 m²/s²
- 0-3 km storm-relative helicity
- 532 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 23.4
- 0-3 km lapse rate
- 3.7 K/km
The surface observations
Shreveport Regional (SHV), 24 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Shreveport radar (KSHV), 25 km away, was scanning. The volume nearest the touchdown began at 00:43 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2011 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 26, 2011
58 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| April 26 | 1:05 AM CDT | EF3 | Christian, KY | 2.6 | 300 | $1.0 million | ||
| April 26 | 2:02 AM CDT | EF2 | Warrick, IN | 4.5 | 300 | $90,000 | ||
| April 26 | 3:09 AM EDT | EF1 | Pike, IN | 0.5 | 225 | $110,000 | ||
| April 26 | 6:41 AM CDT | EF1 | Covington, MS | 0.3 | 50 | $45,000 | ||
| April 26 | 7:12 AM CDT | EF1 | Jones, MS | 1.2 | 100 | $180,000 | ||
| April 26 | 2:15 PM EDT | EF0 | Martin, NC | 0.1 | 30 | $500 | ||
| April 26 | 1:40 PM CDT | EF0 | Bailey, TX | 0.8 | 50 | |||
| April 26 | 4:20 PM EDT | EF1 | Oneida, NY | 0.9 | 65 | $5,000 | ||
| April 26 | 5:44 PM EDT | EF0 | Allegan, MI | 3.3 | 50 | $1.0 million | ||
| April 26 | 4:56 PM CDT | EF0 | Kaufman, TX | 5.1 | 500 | $5,000 | ||
| April 26 | 5:14 PM CDT | EF1 | Lonoke, AR | 8.3 | 800 | $1.8 million | ||
| April 26 | 5:45 PM CDT | EF1 | Van Zandt, TX | 13.9 | 880 | 1 | $200,000 | |
| April 26 | 5:46 PM CDT | EF0 | Sequoyah, OK | 0.1 | 50 | |||
| April 26 | 5:55 PM CDT | EF0 | Crawford, AR | 0.2 | 75 | |||
| April 26 | 6:01 PM CDT | EF0 | Kaufman, TX | 5.1 | 400 | $30,000 | ||
| April 26 | 7:05 PM EDT | EF0 | Saint Lucie, FL | 0.1 | 15 | |||
| April 26 | 6:10 PM CDT | EF0 | Phillips, AR to MS | 27.9 | 200 | $92,000 | ||
| April 26 | 6:23 PM CDT | EF0 | Kaufman, TX | 1.0 | 100 | |||
| April 26 | 6:29 PM CDT | EF0 | Phillips, AR to MS | 30.8 | 200 | $75,000 | ||
| April 26 | 6:32 PM CDT | EF1 | Faulkner, AR | 12.9 | 200 | $40,000 | ||
| April 26 | 6:35 PM CDT | EF1 | Rusk, TX | 13.9 | 100 | $10,000 | ||
| April 26 | 7:00 PM CDT | EF0 | Wood, TX | 3.4 | 50 | |||
| April 26 | 7:04 PM CDT | EF2 | Harrison, TX | 5.2 | 400 | $300,000 | ||
| April 26 | 7:15 PM CDT | EF0 | Navarro, TX | 0.4 | 100 | |||
| April 26 | 7:17 PM CDT | EF1 | Polk, AR | 0.8 | 50 | $20,000 | ||
| April 26 | 7:18 PM CDT | EF2 | Grayson, KY | 3.0 | 440 | |||
| April 26 | 7:19 PM CDT | EF0 | Grayson, KY | 0.3 | 60 | |||
| April 26 | 7:24 PM CDT | EF0 | Harrison, TX | 6.0 | 70 | |||
| April 26 | 7:34 PM CDT | EF0 | Bossier Parish, LA | 3.6 | 50 | |||
| April 26 | 7:35 PM CDT | EF1 | Limestone, TX | 0.9 | 75 | $150,000 | ||
| April 26 | 7:48 PM CDT | EF0 | Limestone, TX | 0.7 | 100 | |||
| April 26 | 7:49 PM CDT | EF0 | Smith, TX | 3.2 | 60 | |||
| April 26 | 7:49 PM CDT | EF0 | Smith, TX | 3.2 | 60 | |||
| April 26 | 8:53 PM EDT | EF1 | Hardin, KY | 0.7 | 125 | |||
| April 26 | 8:06 PM CDT | EF0 | Caldwell, KY | 0.3 | 50 | |||
| April 26 | 8:27 PM CDT | EF0 | Hardeman, TN | 1.5 | 150 | $15,000 | ||
| April 26 | 8:28 PM CDT | EF0 | McLennan, TX | 0.4 | 50 | |||
| April 26 | 9:35 PM EDT | EF1 | Otsego, NY | 4.8 | 150 | $100,000 | ||
| April 26 | 8:53 PM CDT | EF0 | McLennan, TX | 1.5 | 100 | |||
| April 26 | 8:54 PM CDT | EF1 | Webster Parish, LA | 6.5 | 150 | $100,000 | ||
| April 26 | 8:54 PM CDT | EF0 | Chester, TN | 8.2 | 25 | $75,000 | ||
| April 26 | 9:00 PM CDT | EF0 | Hopkins, KY | 0.2 | 50 | $2,000 | ||
| April 26 | 9:25 PM CDT | EF1 | Bienville Parish, LA | 5.3 | 100 | |||
| April 26 | 9:31 PM CDT | EF0 | Lincoln Parish, LA | 6.0 | 80 | |||
| April 26 | 9:45 PM CDT | EF1 | Claiborne Parish, LA to AR | 26.5 | 100 | $20,000 | ||
| April 26 | 9:50 PM CDT | EF0 | Jackson Parish, LA | 5.2 | 70 | |||
| April 26 | 9:57 PM CDT | EF0 | Limestone, TX | 0.7 | 100 | |||
| April 26 | 10:33 PM CDT | EF0 | Ouachita Parish, LA | 1.9 | 50 | $200 | ||
| April 26 | 10:44 PM CDT | EF0 | Morehouse Parish, LA | 2.5 | 75 | $20,000 | ||
| April 26 | 10:45 PM CDT | EF1 | Morehouse Parish, LA to AR | 12.0 | 440 | 1 | $60,000 | |
| April 26 | 10:55 PM CDT | EF1 | Red River Parish, LA | 3.5 | 125 | $150,000 | ||
| April 26 | 12:03 AM CDT | EF2 | West Carroll Parish, LA | 11.0 | 880 | $650,000 | ||
| April 26 | 12:27 AM CDT | EF2 | Sabine Parish, LA | 17.4 | 300 | $1.0 million | ||
| April 26 | 12:35 AM CDT | EF0 | Sharkey, MS | 2.2 | 100 | $15,000 | ||
| April 26 | 12:42 AM CDT | EF1 | Sabine Parish, LA | 4.7 | 880 | |||
| April 26 | 12:42 AM CDT | EF1 | Natchitoches Parish, LA | 8.0 | 880 | $2.0 million | ||
| April 26 | 12:43 AM CDT | EF2 | Sunflower, MS | 11.8 | 440 | 3 | $300,000 | |
| April 26 | 12:56 AM CDT | EF2 | Natchitoches Parish, LA | 25.1 | 880 | $300,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.